MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE SENSING FOLEY CATHETER; SURESTEP FOLEY TRAY SYSTEM - CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE SENSING FOLEY CATHETER; SURESTEP FOLEY TRAY SYSTEM - CATHETER
Model Number A119416M
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the temperature sensing catheter was leaking.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿proper techniques for urinary catheter insertion ¿ perform hand hygiene immediately before and after insertion ¿ insert urinary catheters using aseptic technique and sterile equipment ¿ use the smallest foley catheter possible, consistent with good drainage ¿ document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in patient record proper techniques for urinary catheter maintenance ¿ secure the foley catheter, use the statlock® foley stabilization device if provided ¿ maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions ¿ maintain unobstructed urine flow and keep the catheter and collection tube free from kinking ¿ keep the collection bag below the level of the bladder or hips at all times ¿ empty the collection bag regularly (e.G., prior to transport) using a separate, clean collection container for each patient ¿ routine hygiene (e.G., cleansing of the metal surface during daily bathing or showering) is appropriate ¿ leave foley catheter in place only as long as needed".Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the temperature sensing catheter was leaking.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿proper techniques for urinary catheter insertion ¿ perform hand hygiene immediately before and after insertion ¿ insert urinary catheters using aseptic technique and sterile equipment ¿ use the smallest foley catheter possible, consistent with good drainage ¿ document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in patient record proper techniques for urinary catheter maintenance ¿ secure the foley catheter, use the statlock® foley stabilization device if provided ¿ maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions ¿ maintain unobstructed urine flow and keep the catheter and collection tube free from kinking ¿ keep the collection bag below the level of the bladder or hips at all times ¿ empty the collection bag regularly (e.G., prior to transport) using a separate, clean collection container for each patient ¿ routine hygiene (e.G., cleansing of the metal surface during daily bathing or showering) is appropriate ¿ leave foley catheter in place only as long as needed".
 
Event or Problem Description
It was reported that the temperature sensing catheter was leaking.

Brand Name
BARDEX® LUBRICATH® TEMPERATURE SENSING FOLEY CATHETER
Common Device Name
SURESTEP FOLEY TRAY SYSTEM - CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8451174
Report Number1018233-2019-01523
Device Sequence Number10848761
Product Code EZC
UDI-Device Identifier00801741073700
UDI-Public(01)00801741073700
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA119416M
Device Catalogue Number119416M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer03/27/2019
05/02/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date04/19/2019
05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1